Alert archive / Arkansas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 85, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 5, 2023, 7:17 AM CDT for Franklin County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2023, 7:17 AM CDT (12:17 UTC)
- Expired
- Apr 5, 2023, 7:45 AM CDT
- In force
- 28 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 47 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 4:54 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
351
WUUS54 KTSA 051217
SVRTSA
ARC047-051245-
/O.NEW.KTSA.SV.W.0085.230405T1217Z-230405T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
717 AM CDT Wed Apr 5 2023
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Franklin County in west central Arkansas...
* Until 745 AM CDT.
* At 716 AM CDT, a severe thunderstorm was located 4 miles east of
Mulberry, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Ozark... Mulberry...
Altus... Denning...
Wiederkehr Village... Cass...
Fern... Jethro...
Alix... Barnes...
Redding... Watalula...
Meg... Piney...
Toney... Turners Bend...
Vesta... Cecil...
Lonelm... Taft...
This includes Interstate 40 in Arkansas between mile markers 24 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until noon CDT for northwestern and
west central Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3539 9371 3538 9377 3542 9380 3538 9381
3535 9407 3544 9407 3546 9403 3547 9406
3550 9403 3554 9404 3556 9402 3557 9402
3558 9407 3563 9407 3566 9401 3566 9398
3567 9398 3577 9375 3577 9370
TIME...MOT...LOC 1216Z 245DEG 53KT 3551 9399
TORNADO...POSSIBLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
203
WWUS54 KTSA 051231
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
731 AM CDT Wed Apr 5 2023
ARC047-051245-
/O.CON.KTSA.SV.W.0085.000000T0000Z-230405T1245Z/
Franklin AR-
731 AM CDT Wed Apr 5 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR NORTHEASTERN FRANKLIN COUNTY...
At 730 AM CDT, a severe thunderstorm was located 6 miles south of
Cass, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Ozark... Altus...
Denning... Wiederkehr Village...
Cass... Jethro...
Alix... Barnes...
Redding... Watalula...
Meg... Turners Bend...
Cecil... Taft...
Cravens... Paradise...
This includes Interstate 40 in Arkansas between mile markers 29 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until noon CDT for northwestern and
west central Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3539 9371 3538 9377 3542 9380 3538 9381
3537 9398 3570 9392 3577 9375 3577 9370
TIME...MOT...LOC 1230Z 243DEG 50KT 3560 9381
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:57 AM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Apr 5, 2:57 AM CDT, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 257 AM CDT Wed Apr 5 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today) Issued at 257 AM CDT Wed Apr 5 2023 Strong cold front has moved into northeast Oklahoma early this morning, currently located north of a Tulsa, Miami line. At this time, storms remain elevated behind the front, limiting the tornado potential. There remains a low chance that additional storms could develop further south and reside in move favorable environment given the strong instability/shear profiles. Regardless, some severe threat will continue as storms move through the remainder of northeast Oklahoma into northwest Arkansas with damaging wind/large hail possible. Storms should shift east of the CWA by mid morning with the severe threat ending. Otherwise, gusty northwest winds at 25 to 30 mph will continue this morning behind the cold front with highs only climbing to around 60 across northeast Oklahoma. The gusty winds should slowly subside this afternoon, however with a drier air-mass in place, a limited fire weather threat is expected as RH values fall into the 20 to 25 percent range north of I-44. && .LONG TERM... (Tonight through Tuesday) Issued at 257 AM CDT Wed Apr 5 2023 Surface high pressure will build into the region tonight and with light winds/clear skies, good radiation cooling is expected. Low temperatures are forecast to fall to near or just below freezing in a few locations across far northeast Oklahoma, near the OK/KS state line. Given the freeze will not be widespread, no headlines are anticipated at this time. The cool weather will continue through the remainder of the work week with mild/pleasant conditions for the Easter weekend as a slow warming trend develops. Precipitation chances will remain minimal, except for maybe a few showers over far southeast Oklahoma during the day Friday. Models in better agreement for the early part of next week as surface ridge aloft develops over the southern Plains. Unseasonably warm/breezy conditions expected with highs back into the lower to mid 80s Tuesday/Wednesday. Although low level moisture will begin to slowly increase during this time, at least a limited fire weather threat will be possible, especially in areas with ongoing drought conditions. && .AVIATION... (06Z TAFS) Issued at 1221 AM CDT Wed Apr 5 2023 Mostly VFR cigs can be expected across the TAF sites, though a period of MVFR cigs and vsbys in a period of TSRA that will accompany a cold front that will move through tonight. Will use tempo groups given the 1-2 hour duration of TSRA. Behind the front, VFR elements will prevail for the remainder of the valid period. Winds will shift to the W-NW with gusts up to 25 kts expected for a few hours. Winds will relax during the afternoon and become less than 10kts after 00z. && .PRELIMINARY POINT TEMPS/POPS... TUL 60 37 63 39 / 0 0 0 0 FSM 68 43 64 44 / 60 0 0 0 MLC 63 41 63 43 / 0 0 0 0 BVO 59 32 63 33 / 0 0 0 0 FYV 64 37 62 39 / 40 0 0 0 BYV 67 39 58 38 / 60 0 0 0 MKO 60 39 63 41 / 0 0 0 0 MIO 57 36 60 36 / 0 0 0 0 F10 60 39 63 40 / 0 0 0 0 HHW 66 45 62 47 / 20 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...12 LONG TERM....12 AVIATION...23
Hazardous weather outlook, Apr 5, 4:03 AM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
403 AM CDT Wed Apr 5 2023
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
403 AM CDT Wed Apr 5 2023
...SEVERE WEATHER REMAINS LIKELY THIS MORNING SOUTH OF I-44...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Along and south of I-44.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...Ongoing .
DISCUSSION...
Scattered strong to severe thunderstorms will continue to move
across portions of northeast Oklahoma into northwest Arkansas this
morning. Large hail and damaging winds will be likely with the
stronger storms, along the cold front, south of I-44. Any isolated
thunderstorms that develop ahead of the front would have an
enhanced tornado threat. The storms are expected to shift east of
northwest Arkansas by mid morning with the severe threat ending.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY through SUNDAY...No Hazards.
MONDAY...Very High Fire Weather Potential.
TUESDAY...High Wind Potential.
EXTENDED DISCUSSION...
Warm and breezy conditions will develop into the early part of
next week with fire weather once again becoming a concern.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Apr 5, 6:30 AM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
630 AM CDT Wed Apr 5 2023
ARZ001-002-010-011-051200-
Carroll AR-Madison AR-Benton AR-Washington AR-
630 AM CDT Wed Apr 5 2023
...A strong thunderstorm will impact portions of east central Benton,
northwestern Madison, western Carroll and northeastern Washington
Counties through 700 AM CDT...
At 630 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southeast of Springdale, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Fayetteville... Springdale...
Eureka Springs... Hindsville...
Withrow Springs State Park... War Eagle...
Forum... Hobbs State Park...
Clifty... Johnson...
Goshen... Rockhouse...
Mayfield... Best...
Lookout... Sonora...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until noon CDT for northwestern
Arkansas.
&&
LAT...LON 3602 9417 3620 9417 3649 9366 3618 9359
TIME...MOT...LOC 1130Z 236DEG 53KT 3613 9410
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 5, 6:38 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
638 AM CDT Wed Apr 5 2023
ARZ029-OKZ072-076-051215-
Sebastian AR-Sequoyah OK-Le Flore OK-
638 AM CDT Wed Apr 5 2023
...A strong thunderstorm will impact portions of northwestern
Sebastian, southeastern Sequoyah and northeastern Le Flore Counties
through 715 AM CDT...
At 638 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
west of Spiro, moving east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fort Smith... Van Buren...
Pocola... Spiro...
Arkoma... Hackett...
Bonanza... Bokoshe...
Moffett... Excelsior...
Fort Smith Regional Airport... Jenny Lind...
Cowlington... Scullyville...
Braden... Mill Creek...
Rye Hill... Jenson...
Cottonwood...
This includes Interstate 540 between mile markers 5 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until noon CDT for northwestern and
west central Arkansas...and southeastern and east central Oklahoma.
&&
LAT...LON 3518 9480 3533 9480 3542 9443 3540 9443
3543 9442 3544 9437 3543 9436 3519 9428
TIME...MOT...LOC 1138Z 259DEG 39KT 3525 9470
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Apr 5, 6:45 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
645 AM CDT Wed Apr 5 2023
ARZ002-011-051215-
Carroll AR-Madison AR-
645 AM CDT Wed Apr 5 2023
...A strong thunderstorm will impact portions of northwestern Madison
and Carroll Counties through 715 AM CDT...
At 645 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southwest of Berryville, moving northeast at 70 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Berryville... Eureka Springs...
Green Forest... Hindsville...
Withrow Springs State Park... Carrollton...
Rudd... Forum...
Urbanette... Rule...
Grandview... Clifty...
Blue Eye... Rockhouse...
Cabanal... Metalton...
Connor... Coin...
Alabam... Denver...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until noon CDT for northwestern
Arkansas.
&&
LAT...LON 3612 9386 3631 9386 3631 9383 3633 9385
3650 9348 3650 9330 3622 9330
TIME...MOT...LOC 1145Z 239DEG 63KT 3632 9363
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 5, 6:48 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
648 AM CDT Wed Apr 5 2023
ARZ010-011-051230-
Madison AR-Washington AR-
648 AM CDT Wed Apr 5 2023
...A strong thunderstorm will impact portions of central Madison and
southeastern Washington Counties through 730 AM CDT...
At 647 AM CDT, Doppler radar indicated a strong thunderstorm near
Brentwood, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Huntsville... Elkins...
West Fork... Winslow...
Withrow Springs State Park... Wesley...
Brentwood... Japton...
Witter... Forum...
Aurora... Georgetown...
Wyola... Tuttle...
Woolsey... Sulphur City...
Delaney... Arnett...
Hicks... Alabam...
This includes Interstate 49 between mile markers 44 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until noon CDT for northwestern
Arkansas.
&&
LAT...LON 3580 9421 3595 9422 3624 9362 3620 9362
3620 9361 3589 9353
TIME...MOT...LOC 1147Z 235DEG 39KT 3590 9413
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 5, 7:00 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
700 AM CDT Wed Apr 5 2023
ARZ020-029-OKZ049-053-076-051230-
Sebastian AR-Franklin AR-Choctaw OK-Pushmataha OK-Le Flore OK-
700 AM CDT Wed Apr 5 2023
...Strong thunderstorms will impact portions of southwestern
Franklin, Sebastian, eastern Pushmataha, northeastern Choctaw and Le
Flore Counties through 730 AM CDT...
At 659 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles southeast of Cameron to near Messer.
Movement was northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Poteau... Charleston...
Greenwood... Pocola...
Heavener... Panama...
Mansfield... Talihina...
Wister... Hackett...
Howe... Hartford...
Huntington... Bonanza...
Branch... Midland...
Rattan... Cameron...
Albion... Octavia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until noon CDT for west central
Arkansas...and southeastern Oklahoma.
&&
LAT...LON 3468 9511 3468 9506 3474 9506 3523 9463
3534 9392 3510 9415 3506 9425 3501 9423
3495 9428 3493 9445 3477 9445 3451 9470
3450 9505 3425 9505 3424 9515 3411 9516
3405 9566
TIME...MOT...LOC 1159Z 247DEG 36KT 3511 9448 3408 9544
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHLocal storm report, Apr 5, 7:15 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
715 AM CDT WED APR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HAIL ALMA 35.48N 94.22W
04/05/2023 E1.00 INCH CRAWFORD AR TRAINED SPOTTER
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 4:21 AM CDT | Special Weather Statement | TSA | Washington | 24 min |
| Apr 5, 4:44 AM CDT | Special Weather Statement | TSA | Sebastian | 31 min |
| Apr 5, 4:45 AM CDT | Special Weather Statement | TSA | Washington | 30 min |
| Apr 5, 4:56 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 49 min |
| Apr 5, 5:11 AM CDT | Special Weather Statement | TSA | Franklin | 34 min |
| Apr 5, 5:14 AM CDT | Special Weather Statement | TSA | Carroll | 46 min |
| Apr 5, 5:25 AM CDT | Tornado Warning | TSA | Carroll, Madison | 50 min |
| Apr 5, 5:28 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 29 min |
| Apr 5, 5:39 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 51 min |
| Apr 5, 5:44 AM CDT | Tornado Warning | TSA | Madison | 16 min |
| Apr 5, 6:05 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 40 min |
| Apr 5, 6:30 AM CDT | Special Weather Statement | TSA | Madison | 30 min |
| Apr 5, 6:38 AM CDT | Special Weather Statement | TSA | Sebastian | 37 min |
| Apr 5, 6:44 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 46 min |
| Apr 5, 6:45 AM CDT | Special Weather Statement | TSA | Carroll | 30 min |
| Apr 5, 6:48 AM CDT | Special Weather Statement | TSA | Madison | 42 min |
| Apr 5, 7:00 AM CDT | Special Weather Statement | TSA | Sebastian | 30 min |
| Apr 5, 7:24 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 32 min |
| Apr 5, 7:44 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 31 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.